Discussions By Condition: Medical Errors

Specialist says not PCOS, what could it be? Is it serious???

Posted In: Medical Errors 1 Replies
  • Posted By: Anonymous
  • September 26, 2008
  • 10:07 PM

I'm a 19 year old South Asian female and I've been having irregular periods for about 2 years now as well extensive hairloss and excess hair growth on my chin and upper lip, I've also noticed that the hair on my arms is growing longer too lately and I find myself sleeping for 12 hours or more in one go and I still feel tired!!

I went to my GP who found that I had "slightly" high androgen levels after a blood test and referred me to a specialist who did an ultrasound scan for PCOS but that came up clean. The specialist just gave me contraceptive pills to regulate my period and left me to it.

My hair is still falling out a lot, I stopped taking the contraceptives because I was putting on weight, about a stone before I stopped taking them. And my periods are still irregular.

I have been diagnosed with iron deficiency in the past but my last blood test showed normal iron levels but microcytic red blood cells, my GP didn't prescribe me anything because my mum was going for thalassemia tests (she was negative) but there was no follow up for me.

I'm pretty busy at the moment and find it hard to take time off work for Drs appointments, is this just some sort of weird "phase" I'm going through or will I have to consult my GP again (as much use as she was)?? I'm really in need of help, this has really started to stress me out especially with my hair, its a third of the volume it used to be, my hair used to be my best feature :( .

Reply Flag this Discussion

1 Replies:

  • Maybe it could be stress, lack of nutrition, or lack of sleep, since any of those can do strange things to your body, including messing with your cycle. I recently got a mirena iud (which uses progesterone) and I have been having a lot of hair loss and irregular periods since I've had it. So maybe it could be some sort of hormone imbalance. Maybe you should get a second opinion from another doctor if yours can't come up with a reason or solution.
    Anonymous 42,789 Replies
    • October 1, 2008
    • 03:52 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?